MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382612
Medical Device Problem Codes Retraction Problem (1536); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc wing needle was slow to retract when testing device.The following information was provided by the initial reporter:¿ needle did not retract promptly, and catheter would not thread off needle when inserting peripheral iv.There is a significant glitch when pressing the retract button.I had to pull the needle all the way out, exposed, before it would retract.I tested a couple others with the same lot number; they were slow to retract.¿ kindly provide the date of event.(b)(6) 2025 any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.None to my knowledge.
 
Event or Problem Description
Is there any issue with this material #381412.Lot: 4292347 i opened several with the lot.They retracted with no issues.The catheter surfaces are not smooth near the tip.
 
Additional Manufacturer Narrative
Correction: event update to change as reported code to needle & catheter tip integrity as customer stated in follow up that catheter tip is not smooth.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photographs and samples submitted for evaluation.The report of delayed needle retraction was confirmed, and the cause appeared to be manufacturing related.Used and unused 24g insyte autoguard units were provided for investigation from lot #4292347.Two photographs were also provided for investigation.A functional test of the used samples revealed no damage or defects.A functional test of the unused representative samples revealed retraction times that exceeded the specification.The delayed retraction appeared to be associated with dispersed gel between the flash chamber and the grip.A device history record review showed no non-conformances associated with this issue during the production of this batch.However, a trend has been identified for the reported failure of retraction issues and corrective actions have been initiated to investigate this type of incident and identity the root cause.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22119570
Report Number1710034-2025-00925
Device Sequence Number4122475
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382612
Device Lot Number4292347
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
07/24/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/11/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown